Differential and Integral Equations

The Cauchy problem for the heat equation with a singular potential

Claudio Marchi

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

The aim of this paper is to investigate the well-posedness of the Cauchy problem $$ \begin{cases} \frac {\partial u}{\partial t} = \Delta u +V(x)u & \qquad \text {in }\mathbb R^N\times (0,T),\quad N\geq 3,\\ u(x,0) = u_0 (x), & \qquad \text {on }\mathbb R^N \end{cases} $$ where the potential $V$ is defined by $V=V(x):=\lambda/|x|^2$, $0\leq \lambda < (N-2)^2/4$. Roughly speaking, we prove that a sufficient condition for existence and uniqueness of the solution is to restrict the growths of the solution $u$ and of the initial datum $u_0$ as $ \vert x \vert \rightarrow \infty $ (at most like $e^{c|x|^2}$, with $c\in \mathbb R_+$) and near the origin (at most like $k|x|^\alpha$, with $k\in \mathbb R_+$, while $\alpha$ is a parameter depending on $\lambda$). For $\lambda >0$, the solution shall present a lack of regularity in the origin which is due only to the presence of the singular potential.

Article information

Source
Differential Integral Equations, Volume 16, Number 9 (2003), 1065-1081.

Dates
First available in Project Euclid: 21 December 2012

Permanent link to this document
https://projecteuclid.org/euclid.die/1356060557

Mathematical Reviews number (MathSciNet)
MR1989541

Zentralblatt MATH identifier
1038.35022

Subjects
Primary: 35K15: Initial value problems for second-order parabolic equations
Secondary: 35B30: Dependence of solutions on initial and boundary data, parameters [See also 37Cxx]

Citation

Marchi, Claudio. The Cauchy problem for the heat equation with a singular potential. Differential Integral Equations 16 (2003), no. 9, 1065--1081. https://projecteuclid.org/euclid.die/1356060557


Export citation